Posted by: Lana | 2010-07-29

Roaccutane/Retin A

hi Doc, sorry this will be a clumsy one.

To the best of yr knowledge, do generics for Roaccutane work just as well? I got prescribed Roac for my 26 yr bad complexion and the derm says to me, ''I warn you, do NOT get the generics. Only Roaccutane works properly''.

i thought generics by default had to work exactly the same, based on having the same active ingredient? But the derm told me this is what many ppl have been led to believe (in the case of isotretinoin).

As a skin expert, could I have yr opinion on this matter pls? Does Roaccutane still reign supreme in the anti-acne war? There are only two other generics, now I have been strongly advised neither will do me any good. As I am a pvt patient there is notable negative impact on my pocket if I have to buy only the original product.

Secondly, is it true Retin A can be applied to the skin for years to ward off ageing? I will also be using it for my acne (yep, been prescribed both) and I want to know if after the acne has gone, it can serve as an anti-wrinkle cream?Are you aware of ppl using this cream for years as an anti-ageing measure?

May I add another quick one - why can''t I have bikini and armpit hair removal laser while on isotretinoin? Surely only the skin on my face will be sensitive?


Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageAnti-ageing expert

Hi Lana, thank you for the question and my apologies for the long delay with my response.

My advice would be to follow what you dermatologist has said but from my experience we have had good success using the generics but I must admit most of the patients treated have only had mild to moderate acne.

Retin A has been shown to improve the appearance of fine lines and soften the appearance of pigmentation. It should not be used in place of a moisturizer and one would need to add a moisturizer to your topical regime. Typically sensitivity to Retin A has been reported with long term use so one may consider using it every alternate night.

Isotretinion has been shown to increase the sensitivity of the skin to any light (sun light, laser, IPL, etc.) so even with the correct setting one may burn the skin with obvious side effects. So my advice would not to have any form of technology based treatment until 9 months after the Roaccutane has been stopped.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: Ahmedabubakar | 2010-08-02

Reply to Ahmedabubakar

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.